Spotting the signs of an overdose during a U.S. epidemic where 200 people die every day

Morning Show

BATON ROUGE, La. (WVLA/WGMB) — Nearly 200 people die from an overdose of drugs or from alcohol poisoning every day, according to the American Society of Anesthesiologists.

Recognizing the signs and knowing how to respond to medical emergencies, including carrying and administering naloxone in cases of opioid overdose can help save lives.

Dr. Kraig de Lanzac stopped by the FOX 44 studios to explain how people can easily identify the signs of overdose and what to do when seconds matter.

The American Society of Anesthesiologists has five tips to help counter-act overdose deaths.

1. Remember that not all overdoses are intentional.

Dr. Mary Dale Peterson shares how a family member in pain was rescued from an accidental overdose.

2. Young adults, especially, should know the signs of overdose.

When a person appears to be “passed out,” the person may actually be in a coma and emergency care is necessary.

3. The exact steps to respond to a potential overdose are explained in this video.

ASA President Dr. Mary Dale Peterson outlining steps to look for in order to help determine a potential overdose.

The community can help end the epidemic by acting as first responders and carrying naloxone.

Another avenue to mitigate the crisis is better pain management by doctors and inquiring patients.

Copyright 2020 Nexstar Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Latest BRProud Articles

More Local News

Stay up to date with the latest news by downloading the BRProud App from the App Store or Google Play.

Sponsored by

Capital area human services logo

Trending Stories